Why the study?
The effects of emergency PCI and post-procedural coronary flow disturbance on the incidence of new-onset atrial fibrillation in patients with acute myocardial infarction remained unclear.
Is coronary flow disturbance phenomenon after emergency PCI associated with an increased risk of new-onset atrial fibrillation in patients with acute myocardial infarction?
Is coronary flow disturbance phenomenon after emergency PCI associated with an increased risk of new-onset atrial fibrillation in patients with acute myocardial infarction?
Coronary flow disturbance phenomenon (TIMI < 3) and elevated D-dimer levels at admission are strong independent predictors of new-onset atrial fibrillation following emergency PCI in patients with acute myocardial infarction.
Atrial fibrillation (AF) is a common complication of acute myocardial infarction (AMI). Although previous studies have investigated mortality rates and the incidences of adverse events associated with new-onset AF (NOAF) in patients with AMI, the effects of emergency percutaneous coronary intervention (PCI) on the incidence of NOAF in patients with AMI remain unclear. The purpose of this study was to investigate the relationship of clinical characteristics, medical history, and the coronary flow disturbance phenomenon (TIMI < 3) following emergency PCI with NOAF in patients with AMI. Between 2012 and 2016, 731 patients with AMI underwent PCI at our facility. Among these, 52 had a history of chronic/paroxysmal AF before admission and were excluded. The remaining 679 patients (mean age 66.4 years, 532 males) were analyzed in this retrospective observational study.New-onset AF was observed in 45 patients (6.6%). In univariate analysis, the hazard ratios (HRs) for patient age (HR 1.04, 95%CI 1.02-1.07), Killip II-IV (HR 2.34, 95%CI 1.29-4.23), elevated D-dimer level (> 1.0 μg/mL; HR 3.32; 95%CI 1.77-6.23), and coronary flow disturbance phenomenon (HR 5.61; 95%CI 2.88-10.9) were significantly higher in the NOAF group. In multivariate analysis, an elevated D-dimer level (> 1.0 μg/mL; HR 2.44; 95%CI 1.17-5.11) and coronary flow disturbance phenomenon (HR 4.61; 95%CI 2.29-9.27) were found to be independent risk factors for NOAF. An elevated D-dimer level at admission and the presence of coronary flow disturbance phenomenon after PCI were risk factors for NOAF following emergency PCI in patients with AMI.
No takes yet. Share an insight, caveat, or question.
Niiyama et al. (2021) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: